The clinical term for that is probably sciatica. In my case, it is caused by a bulging disc that is sitting on my sciatic nerve. My doctor prescribed me tramadol for the pain and topamax for the shooting pain. It does help with the pain. HOWEVER, tramadol is addictive. Topamax will make you lose weight, which is ok for some but not for a 100 pounder like me. My doctor also mentioned Lyrica for the shooting pain, but the side effect of that one is weight gain. Also, my doc tried amitriptylene (an antidepressant) which was horrible for me. It made me really zombie-like and bitchy with everyone, and it made me feel sweaty and dirty. Just some suggestions for you, what works for one may not work for another. Good luck.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.